Opiate Withdrawal Inquiry

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2007
Total Posts : 1
   Posted 11/10/2007 3:01 PM (GMT -6)   
I am nearing the end of opiate withdrawal and it seems like this last lap is really taking forever.
I decided to go to the doctor today and let them know I am having panic attacks.  At first I was hoping maybe they would give me Xanax or Valium.  Instead I got Zoloft.  Now, I do need something for the panic attacks as they have gotten progressively worse, but was hoping to kill two birds with one stone.  I understand the different between a benzo and Zoloft, however, Zoloft won't do anything for me in regards to Opiate withdrawal like xanax or valium would, would it? If anyone knows let me know please.  Also, I was trying to google the relationship between opiate withdrawal and zoloft as they both involve serotonin but to my luck I have found nothing.
I am already expecting a big fat no, but I am banking on elusive hope.  Any insight would be greatly appreciated.

Regular Member

Date Joined Nov 2007
Total Posts : 58
   Posted 11/10/2007 7:26 PM (GMT -6)   
I am currently nearing the end of opiate withdrawls myself.  Thankfuly I have been able to do this with no additional meds.  Needless to say this has been a terrible experience that I hope to never
repete.  You have to keep telling yourself that this will get better.  I have been living with chronic pain for almost three years now and am going through a neuro stimulator inplant trial which will hopefuly help with my back and leg pain.  The nights for me are the worse with severe sleep depravation and shaking but that too is getting much better. As hard as this is you have to keep telling yourself that better days are ahead. This will get better. Attending classes sponsered by a pain clinic are also a big help as well as family support. Having someone to talk to who is going through or has gone through this is has been a God Send for me. Stay strong and keep the faith you are going to get better! yeah

Veteran Member

Date Joined Jan 2005
Total Posts : 763
   Posted 11/11/2007 1:35 PM (GMT -6)   
first of all I would get rid of the Zoloft , I have heard nightmares of stories about it and also a friend of mine was hospitalized from it. Terrible med . and I wouldnt even take with Valuim or xanac . What is your pain from , have you looked in to other options besides meds and masking the pain. Can you have surgery , Pt ETC

Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
"Sometimes You've Gotta Laugh To Keep From Screaming"


Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 11/12/2007 8:06 AM (GMT -6)   
Zoloft can take up to 4 to 6 weeks to kick in totally

THere has to be a way to talk to your doc about this and find another route on the last leg of your w/d

Personally I dont like Zoloft either but it has helped some with anxiety and depression as well as OCD

I wish you all the best and I am sure someone willl come along with a better post for you than I have done sorry could not be much help at all

    Contribute today to support Healing Well Forums...Donate @
  CO-Moderator@ Crohns
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
        We Have Anxiety.....Anxiety Does NOT have Us

Regular Member

Date Joined Oct 2007
Total Posts : 92
   Posted 11/13/2007 9:06 AM (GMT -6)   
There are a few otc type things that I have read will help a good deal with opiate wd. Calms Forte is an herbal type "sedative" that is supposed to help with sleep, anxiety, restless legs ect... Valerian root is another herbal sleep aid/sedative (you would only want to use 1 or the other I would think). Chamomile tea is also a really nice way to relax. I'm a bit dependent on my meds and if I go 20 hours or so without them I start getting the icky feelings of WD, chamomile tea helps to sooth me. One should try to stay away from lots of caffeine as stimulants can make the jitter and anxiety worse. Dark chocolate is another good tool to aid in WD, I personally like Dove Dark. Hot showers or baths also help relax the body. Good luck... Things will get better.

*I'm no medical professional so you may want to do some more research and/or talk to your pcp.

Regular Member

Date Joined Feb 2007
Total Posts : 172
   Posted 11/13/2007 10:31 PM (GMT -6)   
I went beserk when I went off Cymbalta (cold turkey, dumb I know...). I know it is a different type of drug, but they mess with brain chemicals nonetheless. Benadryl, due to its sedative qualities, in OTC doses did wonders for some of my symptoms. It didn't help the nausea, but really helped calm the symptoms of sedation, stomach upset, hot flashes, and general stupidity.


Dx: FMS/CMP/DDD - 2 ACFs with more to follow, scoliosis, mis-aligned pelvis
Rx: Cymbalta, Flexeril, EC Naprosyn, Ambien CR, Vicodin 5/500, Kadian 60, Buspar, Xanax, Seravent, Albuterol, herbal supplements and vitamins, Lidocaine injections, and Botox injections

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:14 AM (GMT -6)
There are a total of 2,710,432 posts in 298,895 threads.
View Active Threads

Who's Online
This forum has 153439 registered members. Please welcome our newest member, canmcdfw.
187 Guest(s), 1 Registered Member(s) are currently online.  Details

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer